Alert archive / California / Wind Advisories in 2011

Wind Advisory 12, NWS Hanford, CA

March 2, 2011

NWS Hanford, CA issued this wind advisory at Mar 2, 2011, 12:15 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 12:15 PM PST (20:15 UTC)
Expired
Mar 2, 2011, 3:00 PM PST
In force
3 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS76 KHNX 022015
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1215 PM PST WED MAR 2 2011

...GUSTY WINDS IN MERCED COUNTY AND THE WEST SIDE OF THE VALLEY
THROUGH TODAY...

CAZ089>091-022300-
/O.EXP.KHNX.WI.Y.0011.000000T0000Z-110302T2000Z/
/O.NEW.KHNX.WI.Y.0012.110302T2015Z-110302T2300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
1215 PM PST WED MAR 2 2011

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS EXTENDED THE WIND
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH...
  ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY BELOW PACHECO 
  PASS AND COTTONWOOD PASS.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...MADERA...LOS
  BANOS...COALINGA...MENDOTA

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES...CAMPERS AND 
  TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

MV

WEATHER.GOV/HANFORD
1 follow-up statement
550 
WWUS76 KHNX 022259
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
259 PM PST WED MAR 2 2011

...WINDS ADVISORY HAS EXPIRED...


CAZ089>091-030000-
/O.EXP.KHNX.WI.Y.0012.000000T0000Z-110302T2300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
259 PM PST WED MAR 2 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR THE
CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 


* WINDS: SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THROUGH THE
  EVENING.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA


$$

LG

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:06 AM PST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 2, 10:06 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1006 AM PST WED MAR 2 2011

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED TO REMAIN THROUGH THURSDAY BRINGING
VALLEY RAIN AND MOUNTAIN SNOW. HIGH PRESSURE WILL BRIEFLY RETURN BY
THE END OF THE WEEK. UNSETTLED WEATHER MAY RETURN BY SUNDAY AS
ANOTHER STORM SYSTEM IS FORECAST TO MOVE OVER THE REGION.

&&

.UPDATE...WIDESPREAD RAIN MOVED ACROSS THE AREA EARLIER THIS
MORNING. MAINLY SOME UPSLOPE RAIN OVER THE SIERRA. OTHERWISE MOSTLY
CLOUDY CONDITIONS. 12Z SOUNDINGS SHOW A WARM MID LEVEL LAYER WITH
FREEZING LEVEL NEAR 9KFT. THIS IS KEEPING SNOW LEVELS RELATIVELY
HIGH. DRIER MID AND UPPER LEVEL AIR BEHIND FRONT ALREADY MOVING
INTO CENTRAL CAL. THE DEEPER MOISTURE NEAR THE TEHACHAPIS AND
PUSHING INTO SCAL. WILL CANCEL STORM WARNING FOR SIERRA AS
STRONGER DISTURBANCES WILL LIKELY NOT COINCIDE WITH DEEPER
MOISTURE. 9MB PRESSURE GRADIENTS SFO-LAX WILL LIKELY CONTINUE THE
STRONG GUSTY WINDS THROUGH MIDDAY ALONG THE DIABLO MOUNTAINS AND
NORTH END OF THE SAN JOAQUIN VALLEY. FORECAST UPDATED MAINLY FOR
TODAYS PERIOD ONLY.

&&

.AVIATION...MVFR CEILINGS CAN BE EXPECTED IN THE SIERRA FOOTHILLS
AND THE HIGHER ELEVATIONS THROUGH 18Z THURSDAY. OVER THE SIERRA
NEVADA...FREQUENT MOUNTAIN OBSCURATION IN CLOUDS AND PRECIPITATION.
VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA
INTERIOR THROUGH 18Z THURSDAY ALTHOUGH LOCAL MVFR CEILINGS AT TIMES
IN THE SAN JOAQUIN VALLEY AND ALONG THE NORTH FACING SLOPES OF THE
TEHACHAPI MOUNTAINS.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL NOON PST TODAY CAZ089>091.

&&

PUBLIC...MV
AVN/FW...GREISS
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 2, 9:37 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
937 AM PST WED MAR 2 2011

CAZ089>091-031745-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
937 AM PST WED MAR 2 2011

...VALLEY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND
SOUTHWESTERN SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE
CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. PLEASE SEE THE LATEST
NON PRECIPITATION WARNING /WWUS76 KHNX/ OR /SFONPWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WINTER STORM CAN BE EXPECTED BY LATE SATURDAY NIGHT AND
CONTINUE THROUGH SUNDAY NIGHT. THIS SYSTEM WILL BRING VALLEY RAIN
AND MOUNTAIN SNOW. SNOW FALL MAY BE HEAVY IN THE HIGHER ELEVATIONS.
LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR
UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:39 AM PSTWind AdvisoryHNX11 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.